Thunderstorm Wind, Coryell
- When
- July 14, 1:00 PM CST
- Where
- Coryell County, Oglesby
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.417, -97.517
13 thunderstorm wind, 2 hail, 1 lightning, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 14, 12:46 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 146 PM CDT THU JUL 14 2005 .DISCUSSION... PUTTING THIS OUT A BIT EARLY...BUT WANTED TO DISCUSS THIS AFTERNOON AS WELL AS REST OF THE WEEK. THIS AFTERNOON BEST INSTABILITY IS SOUTHERN THIRD OF CWA...WITH WEAK VORT MAX APPROACHING FROM THE WEST. CONVECTION IN OKLAHOMA IS PROBLEMATIC WITH BOUNDARIES LIKELY MOVING SOUTH THIS AFTERNOON...SO NORTHERN PORTIONS ARE UNDER THE GUN FOR THUNDER AS WELL. CU FIELD IS LOOKING A BIT CONGESTED FROM WICHITA FALLS TO MOUNT PLEASANT AT THIS TIME. MY TAKE... TODAY AND TOMORROW WILL HAVE THUNDERSTORM POTENTIAL SIMILAR TO THE LAST TWO DAYS. ON SATURDAY...IF MODELS ARE CORRECT...500MB TROF STEEPENS ACROSS AREA AND FORMS A WEAK CUTOFF TO OUR SOUTHWEST. GIVEN THE TROPICAL NATURE OF THIS AIRMASS...I/M EXPECTING THIS TO BEHAVE JUST LIKE A TUTT LOW...WITH CONVECTION ON THE EAST THROUGH NORTH SIDE IN THE LIFT ZONE AND SUBSIDENCE TO THE WEST. MOS OUTPUT GIVES SATURDAY THE HIGHEST POPS OF THE WEEK AND I WOULD EXPECT SATURDAY TO BE FAIRLY WET...WITH MORE AREAL COVERAGE THAN SO FAR THIS WEEK. MAIN THREATS WILL APPEAR TO BE SOME MARGINALLY SEVERE HAIL...WET MICROBURSTS...AND GIVEN SLOW NATURE OF CELL MOVEMENT SOME LOCALIZED FLOODING. BY TOMORROW AFTERNOON WE WILL NEED TO EVALUATE THE NEED FOR FLASH FLOOD WATCH ON SATURDAY IF THE HIGHER POPS SCENARIO HOLDS IN FUTURE MODEL RUNS. BY SUNDAY THE UPPER TROF SLIDES A BIT FARTHER WEST AND WEAK RIDGING MOVES ACROSS NORTH TEXAS FROM THE EAST AS THE SUBTROPICAL RIDGE EXTENDS FARTHER WEST. THIS MAY BE AN INDUCED RIDGE BETWEEN THE ROCKIES LEE TROF AND THE TROPICAL LOW PRESSURE ASSOCIATED WITH EMILY. AT ANY RATE...MODELS SEEM TO HOLD THIS FEATURE IN PLACE THROUGH NEXT WEEK...WITH SEA BREEZE THUNDERSTORMS POSSIBLE IN FAR SOUTHEASTERN ZONES. AS LONG AS EMILY/S TRACK REMAINS TOWARDS MEXICO THIS RIDGE WILL LIKELY HOLD IN PLACE...REINFORCED BY SUBSIDENCE FROM EMILY OUTFLOW ALOFT. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 96 75 93 / 30 30 30 50 WACO, TX 75 93 74 92 / 30 50 40 50 PARIS, TX 73 93 74 92 / 30 30 30 50 DENTON, TX 75 96 74 93 / 30 30 30 50 MCKINNEY, TX 75 96 76 93 / 30 30 30 50 DALLAS, TX 76 97 76 93 / 30 30 30 50 TERRELL, TX 75 93 76 92 / 30 40 30 50 CORSICANA, TX 74 93 75 92 / 30 50 40 60 TEMPLE, TX 75 93 74 92 / 30 50 40 60 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /84
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 517 AM CDT THU JUL 14 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 517 AM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND THIS EVENING. THESE STORMS WILL BRING A THREAT OF LIGHTNING...BRIEF...HEAVY RAINFALL...AND A FEW DAMAGING DOWNBURSTS OF WIND. .DAYS TWO THROUGH SEVEN... AREA WIDE...THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER... ISOLATED DOWNBURSTS OF DAMAGING WINDS ARE POSSIBLE. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS SOUTH OF A TEMPLE...GROESBECK...PALESTINE LINE NEXT MONDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE SOUTH OF A LAMPASAS...WACO...CORSICANA ...ATHENS LINE NEXT THURSDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY BECAUSE OF THE DOWNBURST THREAT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
958 AM CDT THU JUL 14 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG MERIDIAN 31.92N 97.65W
07/13/2005 BOSQUE TX LAW ENFORCEMENT
TREE BLOWN DOWN.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 128 PM CDT THU JUL 14 2005 TXZ160-161-141900- FALLS-LIMESTONE- 128 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER UPDATE... AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAINFALL 7 MILES NORTH OF BREMOND...OR 15 MILES EAST OF MARLIN...MOVING EAST AT 15 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS CLUSTER OF STORMS.
The national radar mosaic for the moment the first event began.
13 thunderstorm wind, 2 hail, 1 lightning, 1 flash flood. Local standard time, as filed.
Lightning started a grass fire.
Two barns destroyed and trees knocked down.
ASOS measured a 64 mph wind gust. Trees were knocked down.
Trees knocked down.
Numerous trees and power poles blown down.
Numerous barns, trailers and other structures, as well as roofs and signs, were damaged or destroyed by high winds. Dozens of trees and power lines were uprooted or blown down.
Trees blown down across Highway 108. Numerous other trees and power poles were blown down or snapped in half. Damage to awnings and miscellaneous outdoor items was reported.
Power lines and trees knocked down.
Large limbs broken off trees.
Tree blown over.
Roofs of two houses blown off...trees and power lines also blown down.
Barn destroyed by high winds in Rockett.
Trees blown down.
The following intersections were flooded in Ennis: Lampasas Street and Gaines Street, Northwest Main Street at Baylor Street, Creechville Road and Interstate 45, and State Highway 34 and Interstate 45. The 900 block of Martin Luther King was also flooded. Roads in Palmer were beneath several inches of water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466051, 5466052, 5466053, 5466054, 5466055, 5466056, 5466057, 5466058, 5466059, 5466060, 5466061, 5466062, 5466063, 5466064, 5466065, 5466066, 5466174.